Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 4, 2008, 8:43 AM CST for Knox County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2008, 8:43 AM CST (14:43 UTC)
- Expired
- Feb 4, 2008, 9:30 AM CST
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 041443
SVRILX
ILC095-041530-
/O.NEW.KILX.SV.W.0020.080204T1443Z-080204T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
843 AM CST MON FEB 4 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 930 AM CST.
* AT 843 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST
OF RIO TO 5 MILES SOUTHWEST OF ABINGDON...OR ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF GALESBURG TO 14 MILES SOUTH OF
GALESBURG...AND WAS MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
RIO...
GALESBURG...
WATAGA...
KNOXVILLE...
MAQUON...
ONEIDA...
GILSON...
ALTONA...
OTHER LOCATIONS IN THIS WARNING INCLUDE...VICTORIA...WILLIAMSFIELD
AND YATES CITY.
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4103 8999 4102 8999 4072 9000 4071 9046
4115 9045 4115 9000
TIME...MOT...LOC 1443Z 244DEG 42KT 4110 9050 4077 9041
$$
HARDIMAN2 follow-up statements
000
WWUS53 KILX 041505
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
905 AM CST MON FEB 4 2008
ILC095-041530-
/O.CON.KILX.SV.W.0020.000000T0000Z-080204T1530Z/
KNOX-
905 AM CST MON FEB 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CST
FOR KNOX COUNTY...
AT 902 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ONEIDA TO DAHINDA TO 7 MILES SOUTHEAST OF DELONG...MOVING NORTHEAST
AT 45 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
MAQUON...
YATES CITY...
WILLIAMSFIELD...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4103 8999 4082 9000 4073 9000 4072 9002
4072 9035 4094 9033 4100 9033 4115 9040
4115 9000
TIME...MOT...LOC 1505Z 244DEG 42KT 4110 9017 4098 9007
4074 9023
$$
HARDIMAN000
WWUS53 KILX 041528
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
928 AM CST MON FEB 4 2008
ILC095-041538-
/O.EXP.KILX.SV.W.0020.000000T0000Z-080204T1530Z/
KNOX-
928 AM CST MON FEB 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY EXPIRES AT 930 AM
CST...
AT 924 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4103 8999 4082 9000 4073 9000 4072 9002
4072 9035 4094 9033 4100 9033 4115 9040
4115 9000
TIME...MOT...LOC 1528Z 244DEG 42KT 4121 8985 4109 8975
4085 8991
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 5:43 AM CST, 3 hours earlier.
Area forecast discussion, Feb 4, 5:43 AM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 543 AM CST MON FEB 4 2008 .DISCUSSION... ISSUED 259 AM CST MON FEB 4 2008 NUMEROUS CHALLENGES WITH THIS FORECAST PACKAGE...INCLUDING DENSE FOG TODAY...HEAVY RAIN THREAT TUESDAY...AND POTENTIAL ACCUMULATING SNOW TUESDAY NIGHT INTO EARLY WEDNESDAY. LATEST SURFACE ANALYSIS SHOWS AREA OF LOW PRESSURE ACROSS COLORADO...WITH WARM FRONT EXTENDING EASTWARD INTO THE OHIO VALLEY. ALONG AND NORTH OF THE BOUNDARY...WIDESPREAD FOG HAS DEVELOPED ACROSS MUCH OF CENTRAL ILLINOIS...THANKS TO A VERY MOIST BOUNDARY LAYER AND LIGHT SURFACE WINDS. ALOFT...TROUGH CONTINUES TO DIG ACROSS THE WESTERN CONUS...WHILE RIDGING DEVELOPS ACROSS THE EAST. SHORT TERM...TODAY THROUGH WEDNESDAY FIRST ISSUE TO DEAL WITH WILL BE THE FOG. WARM FRONT HAS BEEN NEARLY STATIONARY FOR MUCH OF THE NIGHT AND HAS BARELY LIFTED NORTH OF LAWRENCEVILLE AS OF 08Z. DESPITE DEVELOPING UPPER RIDGING...THINK MODELS ARE BRINGING THE FRONT NORTHWARD A BIT TOO QUICKLY TODAY. FRONT SHOULD REACH THE I-72 TOWARD MIDDAY...THEN LIFT INTO THE FAR NORTHERN KILX CWA DURING THE AFTERNOON. GIVEN THIS SLOWER MOVEMENT...FOG WILL LIKELY BE A PROBLEM THROUGHOUT THE MORNING ACROSS THE ENTIRE AREA AND MAY PERSIST WELL INTO THE AFTERNOON ALONG AND NORTH OF I-74. HAVE THEREFORE ISSUED A DENSE FOG ADVISORY THROUGH NOON FOR THE ENTIRE CWA. TEMPS WILL ALSO BE PROBLEMATIC...AS A TIGHT NORTH-SOUTH GRADIENT WILL EXIST. AREAS ALONG AND SOUTH OF I-70 WILL RISE INTO THE UPPER 50S AND LOWER 60S...WHILE LOCATIONS ALONG AND NORTH OF I-74 WILL STRUGGLE TO RISE OUT OF THE 40S. PRECIP CHANCES TODAY APPEAR TO BE MINIMAL...AS SIGNIFICANT FORCING WILL BE LACKING. WILL CARRY 30 POPS ACROSS THE BOARD...WITH SLIGHTLY HIGHER POPS ACROSS THE NORTHWEST IN CLOSER PROXIMITY TO A SHORT-WAVE EXPECTED TO TRACK OUT OF THE CENTRAL PLAINS AND ACROSS IOWA. AS THIS FEATURE LIFTS INTO THE GREAT LAKES...IT WILL HELP PULL A COLD FRONT TOWARD ILLINOIS TONIGHT INTO TUESDAY. WITH THE ENTIRE CWA FIRMLY IN THE WARM SECTOR TONIGHT AND A DECENT LLJ DEVELOPING...THINK LIFT ALONG AND AHEAD OF THE FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE E/SE CWA. WILL THEREFORE INCLUDE CHANCE POPS ACROSS MUCH OF THE AREA...WITH LIKELY POPS ALONG AND EAST OF I-57. FRONT STALLS OUT ACROSS ILLINOIS ON TUESDAY...AS IT BECOMES PARALLEL WITH THE UPPER FLOW. AS WESTERN CONUS TROUGH TRANSLATES EASTWARD...SURFACE CYCLOGENESIS WILL TAKE PLACE ACROSS OKLAHOMA EARLY IN THE DAY. THIS LOW IS THEN PROGGED TO DEEPEN AND TRACK NORTHEASTWARD INTO SOUTHERN ILLINOIS BY 00Z WED. AS A RESULT...RAIN WILL SPREAD ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON. INSTABILITY PARAMETERS ARE FAVORABLE FOR THUNDER...PARTICULARLY ALONG AND EAST OF I-55. LATEST CONVECTIVE OUTLOOK FROM SPC EVEN INDICATES RISK FOR SEVERE ACROSS SOUTHEAST ILLINOIS. AS LOW TRACKS INTO INDIANA...COLDER AIR WILL BE DRAWN INTO CENTRAL ILLINOIS TUESDAY EVENING...RESULTING IN THE RAIN GRADUALLY TRANSITIONING TO SNOW FROM WEST TO EAST. 00Z 04 FEB MODELS ARE SUGGESTING DEFORMATION ZONE SNOW SETTING UP ACROSS IOWA AND NORTHERN ILLINOIS TUESDAY AFTERNOON...WHICH WILL THEN SHIFT ACROSS THE NORTHWEST CWA TUESDAY NIGHT. POTENTIAL EXISTS FOR BETWEEN ONE AND THREE INCHES OF SNOW...MAINLY ALONG AND NORTHWEST OF THE I-55 CORRIDOR. HAVE ADJUSTED POPS AND WEATHER GRIDS TO REFLECT THIS. GIVEN AMPLIFYING NATURE OF SYSTEM...LIGHT SNOW WILL LIKELY LINGER INTO WEDNESDAY MORNING...WITH CLOUDS PERSISTING UNTIL EVENING. LONG TERM...THURSDAY THROUGH SUNDAY HIGH PRESSURE BUILDS INTO THE REGION WEDNESDAY NIGHT...BRINGING CLEARING SKIES AND COLDER CONDITIONS. AFTER THAT...ACTIVE WEATHER PATTERN CONTINUES INTO THE WEEKEND...AS A SERIES OF WEAK SYSTEMS SKIRT THROUGH THE REGION. FIRST DISTURBANCE IS STILL SLATED TO PASS THROUGH THURSDAY AFTERNOON/NIGHT...HOWEVER IT STILL LOOKS WEAK AND RATHER MOISTURE STARVED...SO WILL ONLY MENTION SLIGHT CHANCE POPS AT THIS TIME. NO FURTHER CHANGES NEEDED TO THE EXTENDED. BARNES && .AVIATION... ISSUED 543 AM CST MON FEB 4 2008 LIFR/IRF CONDITIONS WILL PREVAIL THROUGH THE 12Z TAF PERIOD. A WARM FRONT WILL SLOWLY LIFT ACROSS THE TERMINALS TODAY. THE LOW LEVEL MOISTURE ASSOCIATED WITH THIS FEATURE...AS WELL AS THE SNOW MELT THAT WILL OCCUR WITH THE WARMER TEMPERATURES...SHOULD KEEP CEILINGS/VISIBILITIES QUITE LOW. AN UPPER LEVEL DISTURBANCE MOVING ALONG THE BOUNDARY TONIGHT WILL BRING A SOMEWHAT BETTER CHANCE OF SHOWERS TO THE REGION THAN WILL BE SEEN TODAY...BUT CHANCES ARE TOO LOW TO GO ABOVE VCSH AT ANY ONE LOCATION. BROUGHT CEILINGS/VISIBILITIES UP A BIT TONIGHT WITH THE POTENTIAL FOR PRECIPITATION IN THE VICINITY. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR ILZ027>031-036>038- 040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Feb 4, 7:08 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 708 AM CST MON FEB 4 2008 ILZ027>031-036-037-040-041-047-049-050-051200- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 708 AM CST MON FEB 4 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH OF A WARM FRONT WILL CONTRIBUTE TO THE DEVELOPMENT OF DENSE FOG ACROSS THE REGION THIS MORNING. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED THIS MORNING IN MANY LOCATIONS. SOME IMPROVEMENT IN VISIBILITY IS EXPECTED THIS AFTERNOON...BUT LIGHTER FOG WILL LINGER THROUGH THE DAY. A FEW THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AS A FEW UPPER DISTURBANCES MOVE THROUGH THE REGION. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT THE STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG AREA OF LOW PRESSURE WILL PASS THROUGH THE REGION ON TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. MINOR SNOW ACCUMULATIONS ARE POSSIBLE ON THE BACK SIDE OF THE SYSTEM TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048-051>057-061-051200- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 708 AM CST MON FEB 4 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH OF A WARM FRONT WILL CONTRIBUTE TO THE DEVELOPMENT OF DENSE FOG ACROSS THE REGION THIS MORNING. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED THIS MORNING IN MANY LOCATIONS. SOME IMPROVEMENT IN VISIBILITY IS EXPECTED THIS AFTERNOON...BUT LIGHTER FOG WILL LINGER THROUGH THE DAY. A FEW THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AS A FEW UPPER DISTURBANCES MOVE THROUGH THE REGION. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT THE STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG AREA OF LOW PRESSURE WILL PASS THROUGH THE REGION TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. MINOR SNOW ACCUMULATIONS ARE POSSIBLE ON THE BACK SIDE OF THE SYSTEM TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-051200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 708 AM CST MON FEB 4 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH OF A WARM FRONT WILL CONTRIBUTE TO THE DEVELOPMENT OF DENSE FOG ACROSS THE REGION THIS MORNING. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED THIS MORNING IN MANY LOCATIONS. SOME IMPROVEMENT IN VISIBILITY IS EXPECTED THIS AFTERNOON...ESPECIALLY WHERE ALL THE SNOW HAS MELTED. HOWEVER...LIGHTER FOG WILL LINGER THROUGH THE DAY. A FEW THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AS A FEW UPPER DISTURBANCES MOVE THROUGH THE REGION. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT THE STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG AREA OF LOW PRESSURE WILL PASS THROUGH THE REGION TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BECOME SEVERE. DAMAGING WINDS ARE THE PRIMARY THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:33 AM CST | Dense Fog Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 33 hr |
| Feb 4, 7:16 AM CST | Severe Thunderstorm Warning | ILX | Knox, Stark | 29 min |
| Feb 4, 9:27 AM CST | Severe Thunderstorm Warning | ILX | Stark | 14 min |
| Feb 4, 3:09 PM CST | Winter Storm Watch | ILX | Cass, Fulton, Knox, Marshall, Mason, Peoria and 4 more | 12 hr |
| Feb 4, 4:08 PM CST | Flood Watch | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 19 more | 35 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.